Alert archive / Kansas / Wind Advisories in 2006
Wind Advisory 6, NWS Goodland, KS
NWS Goodland, KS issued this wind advisory at Jan 28, 2006, 10:38 AM CST for 8 counties in Kansas; Cheyenne County, Kit Carson County, Yuma County, Colorado; Dundy County, Hitchcock County, Nebraska. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jan 28, 2006, 10:38 AM CST (16:38 UTC)
- Expired
- Jan 28, 2006, 5:12 PM CST
- In force
- 7 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Greeley County, KS, Logan County, KS, Rawlins County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE
The radar
The Goodland radar (KGLD), 2 km from the middle of the area, began a volume at 16:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 4.6 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1755 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGLD 281638 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 938 AM MST SAT JAN 28 2006 ...WINDY CONDITIONS ARE EXPECTED OVER THE TRISTATE AREA THROUGH THE EARLY EVENING... .STRENGHTENING NORTHWEST WINDS ARE EXPECTED BEHIND A LOW PRESSURE SYSTEM CENTERED IN CENTRAL KANSAS. GUSTY NORTHWEST WINDS ARE EXPECTED THROUGH THE EARLY EVENING AS THIS LOW CONTINUES TO PULL OFF TO THE EAST. COZ090>092-KSZ001-002-013-014-027-028-041-042-NEZ079-080-290000- /O.NEW.KGLD.WI.Y.0006.060128T1638Z-060129T0000Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-SHERMAN-THOMAS- WALLACE-LOGAN-GREELEY-WICHITA-DUNDY-HITCHCOCK- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...GOODLAND...COLBY... SHARON SPRINGS...OAKLEY...TRIBUNE...LEOTI...BENKELMAN...TRENTON 1038 AM CST SAT JAN 28 2006 /938 AM MST SAT JAN 28 2006/ ...WIND ADVISORY IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS AFTERNOON. NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 50 MPH WILL OCCUR THROUGH THE LATE MORNING AND AFTERNOON HOURS. THIS WINDS WILL DIMINISH SHORTLY AFTER SUNSET EARLY THIS EVENING. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. $$ CLK
1 follow-up statement
000 WWUS73 KGLD 282312 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 412 PM MST SAT JAN 28 2006 ...WINDS ARE DECREASING ACROSS THE TRI-STATE REGION... .AS THE LOW PRESSURE SYSTEM MOVES FURTHER AWAY FROM THE TRI-STATE REGION AND THE SUN SETS ACROSS THE CENTRAL HIGH PLAINS...WIND SPEEDS WILL CONTINUE TO DECREASE THROUGH THE EVENING. COZ090>092-KSZ001-002-013-014-027-028-041-042-NEZ079-080-290015- /O.CAN.KGLD.WI.Y.0006.000000T0000Z-060129T0000Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-SHERMAN-THOMAS- WALLACE-LOGAN-GREELEY-WICHITA-DUNDY-HITCHCOCK- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...GOODLAND...COLBY... SHARON SPRINGS...OAKLEY...TRIBUNE...LEOTI...BENKELMAN...TRENTON 512 PM CST SAT JAN 28 2006 /412 PM MST SAT JAN 28 2006/ ...WIND ADVISORY IS CANCELLED... NORTHWEST WINDS WILL CONTINUE TO DECREASE INTO THE 10 TO 15 MPH RANGE THIS EVENING ACROSS THE TRI-STATE REGION. $$ LOCKHART
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at Jan 28, 2:45 AM CST, 7 hours 53 minutes earlier.
Area forecast discussion, Jan 28, 2:45 AM CST, 7 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 145 AM MST SAT JAN 28 2006 .DISCUSSION...FORECAST CHALLENGE TODAY IS WIND AND PRECIPITATION CHANCES FOLLOWED BY WINDS AGAIN SUNDAY. AT 0845Z A SURFACE LOW WAS LOCATED OVER THE CENTRAL PART OF OUR FORECAST AREA. A FEW THUNDERSTORMS DEVELOPED ACROSS THE NORTHEAST CORNER OF THE AREA...AHEAD OF THE NOSE OF THE LOW LEVEL JET AND SOME LIFT PER OMEGA FIELDS. THOSE HAVE SINCE MOVED NORTHEAST OF OUR AREA. TEMPERATURES ARE NEAR 30 ACROSS THE NORTHWEST WITH NEAR 50 ACROSS THE EAST/SOUTHEAST WHERE SOUTHERLY WINDS AND INCREASING DEWPOINTS HAVE PROVIDED FOR INCREASING OVERNIGHT TEMPERATURES. TODAY/TONIGHT...AN UPPER LEVEL STORM SYSTEM WILL ROLL ACROSS THE AREA TODAY...REACHING THE MISSISSIPPI RIVER AREA BY SUNDAY MORNING. LOOKS LIKE BETTER CHANCES OF PRECIPITATION (ALBEIT SLIGHT) WILL BE RELATED TO THE WRAPAROUND MOISTURE ON THE BACKSIDE OF THE SYSTEM. THERE IS SOME MID LEVEL FRONTOGENESIS AND MODESTLY STEEP LAPSE RATES WITHIN THE MOISTURE AXIS SUGGESTING SOME SLIGHT CHANCE POPS FROM WEST THROUGH EAST DURING THE EARLY MORNING TO LATE AFTERNOON HOURS. FOCUS THEN TURNS TO WINDS. WINDY CONDITIONS WILL QUICKLY DEVELOP BY SUNRISE ACROSS THE WEST THEN SPREAD ACROSS THE EAST AS 800 WINDS OF 35 KTS OR SO MOVE FROM WEST TO EAST PER GFS/NAM. GIVEN THE 800 WINDS GUSTS OF 35 KTS OR SO CAN BE EXPECTED...BELOW ADVISORY CRITERIA. TEMPERATURES WILL RANGE FROM THE MID/UPPER 40S ACROSS THE WEST TO THE LOW/MID 50S EAST. MINS TONIGHT UNDER INCREASING CLOUDINESS ASSOCIATED WITH NEXT SYSTEM WILL BE IN THE LOW/MID 20S. SUNDAY/SUNDAY NIGHT...ANOTHER UPPER LEVEL VORT MAX WILL MOVE SOUTHEAST ACROSS THE FORECAST AREA CREATING ANOTHER WINDY DAY AS THE PRESSURE GRADIENT BETWEEN THIS SYSTEM AND AN INCOMING SURFACE HIGH. 800 WINDS ARE AGAIN AROUND 35 KTS...JUST BELOW ADVISORY CRITERIA PER 1:1 RATIO OF 800 WINDS AND GUSTS. PRECIPITATION CHANCES WOULD REMAIN ACROSS THE NORTHEAST/EAST WHERE BETTER LOW LEVEL MOISTURE EXISTS. 850 AS WELL AS 2M/MOS GUIDANCE NUMBERS FALL A FEW MORE DEGREES AND WILL SHOOT FOR HIGHS AGAIN IN THE MID/UPPER 40S WEST TO NEAR 50/LOW 50S EAST. LOWS SUNDAY NIGHT UNDER DECREASING WINDS AND DEVELOPING LEE TROUGH WILL BE IN THE TEENS WEST TO LOW 20S EAST. MONDAY/MONDAY NIGHT...WEAK UPPER LEVEL RIDGE WILL DEVELOP ACROSS THE AREA DURING THE DAY BEFORE FLATTENING A BIT MONDAY NIGHT AS ANOTHER UPPER WAVE MOVES INTO THE INTERMOUNTAIN WEST. 850 TEMPERATURES FROM THE GFS/NAM/UKMET WARM AN AVERAGE OF 7-8F WHICH IS SOMEWHAT CLOSE TO THE MOS/2M NUMBERS. WILL GO FOR HIGHS GENERALLY IN THE 55 TO 60 RANGE. LOWS MONDAY NIGHT WILL BE WARMER UNDER WARM 850 TEMPERATURES AND SOUTHWEST WINDS AT THE SURFACE. TUESDAY-FRIDAY...NO SIGNIFICANT CHANGES MADE. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && DDT
Hazardous weather outlook, Jan 28, 5:15 AM CST, 5 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 415 AM MST SAT JAN 28 2006 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-291300- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 515 AM CST SAT JAN 28 2006 /415 AM MST SAT JAN 28 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Wind Advisories in Kansas, 2006Wind Advisories in Colorado, 2006Wind Advisories in Nebraska, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.